Publisher :  Timeline Publication Pvt. Ltd , .ISSN : 2349 - 5219

International Journal of Innovation and Research in Educational Sciences

Proof by Mathematical Induction

Hits: 1802
Select Volume / Issue:
Year:
2014
Type of Publication:
Article
Keywords:
Induction, Misconceptions, Proof, Complete Induction, Paradox, Mathematical Induction
Authors:
  • Ashkenazi, Yehuda
  • Itzkovitch, Elizabeth
Journal:
IJIRES
Volume:
1
Number:
3
Pages:
186-190
Month:
September
BibTex:
Note:
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License. CC BY-NC-SA 4.0 Creative Commons License: https://creativecommons.org/licenses/by-nc-sa/4.0/
Abstract:
On this paper we deal with the concept of proof by mathematical induction. Mathematical induction is one of the most powerful tools for proving statements in discrete mathematics. Notwithstanding, it is studied only by students that learn the highest level of mathematics at school, even then it is taught in the most shallow way. Like in many subjects of mathematics, the student is being taught how to use the technique to prove simple propositions of certain form, without any theoretical basis to understand the validity of it. We feel that one way to achieve a better understanding of the induction can be obtained by exposing the students to a greater variety of propositions. For that matter we end this paper with some examples of varies statements proved using mathematical induction. Furthermore, it is rather odd that the concept of complete mathematical induction, which will be discussed further in this paper, and which is even a more powerful tool, is not taught at school at all.

Our Journals

  • International Journal of Electronics Communication and Computer Engg.
    ISSN(Online): 2249 - 071X ,www.ijecce.org
  • International Journal of Engineering Innovations and Research
    ISSN(Online) : 2277 – 5668 , www.ijeir.org
  • International Journal of Agriculture Innovations and Research
    (ISSN(Online) : 2319 – 1473) , www.ijair.org
  • International Journal of Applied Science and Mathematics
    www.ijasm.org
  • International Journal of Artificial Intelligence and Mechatronics
    ISSN(Online) : 2320 – 5121 , www.ijaim.org
  • International Journal of Research in Agricultural Sciences
    ISSN (Online) : 2348 – 3997 , www.ijras.org
  • International Journal of Innovation in Science and Mathematics
    ISSN(Online): 2347 – 9051 , www.ijism.org
  • International Journal of Innovation and Research in Educational Sciences
    ISSN : 2349 - 5219 , www.ijires.org
  • International Journal of Research And Innovations in Earth Science
    ISSN( Online) : 2394-1375 , www.ijries.org